Ask a doctor

Are These Vi Peel Side Effects Normal?

So I just had my first peel 4 days ago. It was a vi peel & Im prob just freakin out, but was wondering if its norm for the new skin to be red & super sensitive. Its to the point that even the cleaner & moisturizer burns. Im using the stuff from my derm office, so im not sure why this is happening. Even the vi sunscreen seems to burn my "new skin". Also, yesterday my lips started to burn a little & have been burning every since. Sorta feels like they are wind burned…is that normal too? Thanks

Doctor Answers (5)

Are These Vi Peel Side Effects Normal?

+1
The Vi peel is a mid-depth peel that does include some sensitivity during the recovery. Applying the post peel protectant and sunscreen can sometimes have a "burning sensation" for a couple of minutes but should subside. Applying a thin layer of aquafor several times a day can provide added comfort and moisture to the skin as it is healing. What you are describing sounds normal for this particular peel but you will want to follow up with the office where it was performed to rule out any potential allergic reactions. Best wishes.


San Diego Plastic Surgeon
5.0 out of 5 stars 794 reviews

Are These Vi Peel Side Effects Normal?

+1

These do sound like normal healing processes from the ViPeel.  We recommend slathering the face at night with Aquaphor.  You can find this in any drug store over the counter.  It will help with the burning and itching and sensitivity.

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 8 reviews

Sensitive Peeled Skin

+1

The depth of a chemical peel determines the side effect profile and down time. Chemical peels can be superficial, medium, or deep. A "lunchtime" peel is one of the glycolic or fruit acid type peels. The Vi Peel, is a stronger peel. This means that while there may be slightly more down time your results after a single peel will be better. Chemically peeled skin is very sensitive. Strict sun avoidance is advised after a peel, and during the initial healing process. After that the use of a broad spectrum sunscreen is critical. There are times when a person with sensitive skin may require topical steroids and heavy emollient use after a peel. It sounds as though you are having an expected reaction, but it is important to discus it with the doctor that performed the peel. As with all procedures I encourage patients to seek out experienced providers who are board certified in their respective fields (i.e. dermatology, plastic surgery).

Jeffrey Fromowitz, MD, FAAD
Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Vi Peel Side Effects

+1

Vi Peel is essentially a TCA peel and thus, has a similar side effect profile.  Redness and sensitive skin in the post-peel period is common and to be expected.  

Your products may be aggravating the condition.  I would return to the treating physician for a thorough evaluation and discussion of management options.  Good luck.

Robert Strimling, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Vi Peel Side Effects

+1

It sounds like your "new skin" is very sensitive.  This is a common side effect.  Please follow up with the provider that performed your peel just to be sure nothing else is going on.  

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.